Back to Ask the Diabetes Team Ask the Diabetes Team

From New York, New York, USA:

I broke my thigh bone a few years ago and have a metal plate with pins in the thigh. I started to use my thigh as an insulin injection site, and have noticed some discomfort. Is this my imagination, or can the sub-cutaneous layer of fat infused with insulin interact with the metal?


First of all, I do not think you are imagining the discomfort you are getting when using your thigh as an injection site. The operation you went through two years ago most likely caused a considerable amount of trauma to your thigh area. The healing process does take a period of time. The amount of time for the total healing process to occur is different for everyone. My suggestion to you would be to talk to your endocrinologist or general physician and let him/her know what is going on. Tell him/her about the discomfort you are feeling when you inject your thigh with insulin. He/she may very well suggest to you that you change the site of your insulin injection.


Original posting 28 Nov 97


  Home Return to Top

Last Updated: Tuesday April 06, 2010 15:08:54
This Internet site provides information of a general nature and is designed for educational purposes only. If you have any concerns about your own health or the health of your child, you should always consult with a physician or other health care professional.

This site is published by T-1 Today, Inc. (d/b/a Children with Diabetes), a 501c3 not-for-profit organization, which is responsible for its contents.
By using this site, you agree to our Terms of Use, Legal Notice, and Privacy Policy.
© Children with Diabetes, Inc. 1995-2015. Comments and Feedback.